Prazosin was prescribed for my PTSD nightmares. Immediately, I began to experience severe pain and swelling in both knees, so we cut back from 2mg to 1 mg. The problem continued so we stopped altogether. It's been several months and I'm still having the knee problems. I've been with this doctor for over 10 years so he knows my medical history and he still feels uncomfortable associating my knee problems (which I didn't have prior to this medication) with Prazosin. I've gone from being pretty athletic to barely able to climb stairs. Any advice?
I have been taking Prazosin for almost a year. I started with 1mg and ultimately increased to 3 mg. The doc prescribed it for severe diaphoresis
secondary to my pain medications. I have ongoing joint problems, including
rheumatoid arthritis but have had no additional swelling. I also have knee
problems but they have not increased as a result of the Prazosin. I am guessing you feel fairly good about your doc because you have been with
him for so long. There are so many disorders that appear to be secondary
to a med but just may be something else cropping up. I'll check with my doc
who prescribes the Prazosin at my next appointment to see if he has any
knowledge of a reaction such as your to Prazosin. Good Luck...
After reviweing the literature for Prazosin, I found the following:
Musculoskeletal side effects including rare cases of musculoskeletal complaints and acute febrile polyarthritis have been associated with the use of prazosin. The suspected mechanism is immunologic hypersensitivity.
It may be that your body reacted to this medication by producing an immune repsonse as mentioned above. The following article discusses this response to prazosin:
Make a copy of this article and take to your doctor. It may well explain what has happened to you.
Yes, for me it has. It is a beta blocker. Please bear with me while I share... From what I understand, beta blockers take magnesium from the body, thus creating joint pain/muscle&tendon pain (albeit uncommon, but it’s been reported). I tried several beta blockers for my elevated blood pressure but would have severe joint pain and rashes from taking them. My doc explained why and told me to increase my magnesium. I did with no luck. But I finally had to get off the beta blockers because of the rashes. All the symptoms went away and I dealt with my bp with losing weight, diet and exercise. Years later because of a personal tragedy, I was diagnosed with PTSD. I was prescribed prazosin for it. I guess it helped but my aching joints returned and a mild rash on my feet appeared. It was an average dose, but I am sensitive.
I’ve been maintaining the pain and rash and even lowered my dosage which lessened the side effects. My doc and I discovered it helped lower my borderline hypertension. I recently have had major stress in my life. So I went back to my old dosage (double) because of the sedative nature of this med—helped me sleep. Immediately, I got a terrible rash on my foot and severe joint pain in my hip and elbows. I will cut my dosage back again and cope with my stress in other ways. The pain and suffering is not worth it!
- Prazosin Information for Consumers
- Prazosin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prazosin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Mar 2019 • 9 answers
Updated 21 Apr 2016 • 1 answer
Updated 28 Mar 2016 • 2 answers
Updated 14 Apr 2016 • 1 answer
Minipress - Why does prazosin make me feel so strange. I never really wake up. I stay in a constant?
Updated 28 Oct 2018 • 2 answers